MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had to return to the catheterization lab for device replacement.An ekos endovascular device, 135x50cm was selected for use.The device was installed in the patient with no complications or defects noted.The patient was sent to the icu.After approximately 45 minutes of treatment in the icu, it was noted that the catheter was leaking at the hub and the physician was notified.It was undetermined whether the leak was from the drug line or the coolant line.The patient was brought back to the catheterization lab and the ekos endovascular device was removed and replaced with a new one.There were no adverse consequences reported to the patient.The patient fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental report was not able to be submitted on-time by boston scientific because of delayed acknowledgments from fda for the initial report.An fda system issue resulted in the delayed acknowledgements.This report will not be considered late, because it was the result of an fda system issue.Device media analysis: during visual inspection and measurement, it was noticed that the ic measured 139cm, which is over the expected size range for a normal 135cm ekos ic.Microscopic visual inspection of usc and ic showed no significant kinking or pinching.However, it was noticed that the wire was slightly wavy, as if it had been stretched.The device was tested for leaks.It was noticed that the device leaked from the drug lumen out of the tip of the strain relief.The hub was disassembled, and the strain relief was removed to pinpoint the leak.The leak appeared to be coming from the hub section just before the strain relief.The reported event of a leak from the catheter hub was confirmed.Updated fields: d4: model number, lot number, catalog number, expiration date, serial number, unique identifier (udi) #.G1: manufacturing site, manufacturer contact person.H4: device manufacture date.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X50CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela MA
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16518372
Report Number2124215-2023-10917
Device Sequence Number20365683
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2025
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035086235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown